Jump to content

Caught in a cycle of tapering and updosing


[Te...]

Recommended Posts

I cannot figure out how to taper without becoming completely disabled. I've probably updosed about 100 times and reinstated numerous times since I tried to come off klonopin over the past 9 years. This is a nightmare. I can't become entirely dysfunctional yet I must also come off this poison some day. Im currently at .27mg. I made it to .15mg last year but reinstated to a higher amount which I regret doing. Now my taper is a full blown disaster.
Link to comment
Share on other sites

I don't know what your starting dose was but if you've gotten to 0.27mg it sounds like you aren't giving yourself enough credit Tess.  If you have to work and/or have family responsibilities, then tapering slowly becomes even more important so that you can stay functional.  I did the bulk of my taper during the panedmic shut-down in 2020 and I think that was in my favor.  But even with going slow, acceptance that there will be discomfort along the way may be the missing piece for you?  I don't see any way around the fact that getting off of long-standing benzo use won't involve at least some discomfort but aiming to keep it to a minimum is key.
Link to comment
Share on other sites

I don't know what your starting dose was but if you've gotten to 0.27mg it sounds like you aren't giving yourself enough credit Tess.  If you have to work and/or have family responsibilities, then tapering slowly becomes even more important so that you can stay functional.  I did the bulk of my taper during the panedmic shut-down in 2020 and I think that was in my favor.  But even with going slow, acceptance that there will be discomfort along the way may be the missing piece for you?  I don't see any way around the fact that getting off of long-standing benzo use won't involve at least some discomfort but aiming to keep it to a minimum is key.

 

I can't get any lower than this without becoming dysfunctional and losing everything. I've tried tapering at a snails pace, even calculating doses so small that it would take me three years to get off the rest. No matter what, as I get lower than this, my body stops working with indescribable pain and weakness, inability to swallow food even. I think I'm meant to be on this small amount for the rest of my life. My starting dose was about 1.5mg of K.

Link to comment
Share on other sites

Are you on any other meds like an antidepressant or anxiety med like Buspar?

No. I would never take other medications, nor can I because have a bad reaction to all with chemical sensitivity, etc (not that I would take them anyway).

Link to comment
Share on other sites

×
×
  • Create New...